# SDR CA011121009

- Difficulty date: November 16, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-42-720
- Aircraft time: 5,927 hours
- Engine: Pwa PT6A61
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Wire Harness
- Part number: 668346
- Condition: Disconnected
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: R, L
- Precautionary procedure: H

## Discrepancy

(CAN) PILOT ACTIVATED LDG GEAR EMERG BLOWDOWN PNEUMATIC SYS SWITCH DURING LDG GEAR EXTENSION MFLFUNCTION. LATER GROUND INSP DETERMINED THAT PENUMATIC SYS (LT MLG) HAD NOT PROPERLY ACTIVATED. SYS SHOULD HAVE FIRED T HE NITROGEN BOTTLE EXPLOSIVE SQUIB (ON LDG GEAR NOT DOWN & LOCKED) WHEN 28 VOLTS WERE APPLIED BY PUSHING EMERG GEAR EXTENTION SWITCH. VOLTAGE CHECK CONDUCTED AT L/H SQUIB CONNECTOR SHOWED ONLY 0 TO 4 VOLTS WHEN SWITCH ACTIVATED&GEAR UNLOCKED. TROUBLESHOOTING DISCOVERED WIRE LEADING FROM SWITCH TO BE ATTACHED BY ONLY ONE OR 2 STRANDS&PROTECTIVE HEAT SHRINK (VISUALLY NORMAL BUT DISCONNECTED IMMEDIATELY UPON TOUCHING WIRE).
